A 46-year-old male asked:
Disclaimer

blood clots in my leg and lung. so.. with coumadin (warfarin) being given.. what procedures can be done to fix the one in my leg? or lung?

3 doctor answers
Dr. Karen Dantin
36 years experience Family Medicine
Depends: Your doctor, familiar with your particular case can best advise you
Answered on Jul 26, 2014
Dr. John Fung
Dr. John Fung answered
38 years experience General Surgery
Tincture of time: You have developed a pulmonary embolism from a blood clot that forms in the legs (deep vein thrombosis). This complication is not uncommon in patients who are at prolonged bed rest or immobile. Treatment is with heparin and then coumadin (warfarin) to prevent development of new clots. The existing clots will be reabsorbed by the body, occasionally there are residual problems, but cannot be predicted ahead.
Answered on Mar 27, 2018
1
1 thank
Dr. Natalie Sieb
13 years experience Family Medicine
Anticoagulation: Anticoagulation with the Coumadin (warfarin) for 3-6 months is pretty much your best bet for treatment of those clots. I am guessing you were in the hospital at first and had overlapping injections for several days as well? Sometimes an inferior vena cava filter will be placed when there is some contraindication for anticoagulation, but other than that procedures aren't typically pursued.
Answered on Sep 28, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 48-year-old male asked:
Dr. Bruce J. Stringer
46 years experience Radiology
Safer Than Not!: A recurrent pulmonary embolus could be fatal so i would suggest that the risk of bleeding associated with the warfarin is much lower than the risks of ... Read More
2
2 thanks
A 48-year-old female asked:
Dr. David Houghton
Specializes in Internal Medicine and Pediatrics
Yes: I usually tell patients starting warfarin to continue their usual eating habits. When people try new diets, that is when the warfarin effect will chan ... Read More
A 49-year-old member asked:
Dr. Hamid Sajjadi
39 years experience Ophthalmology
No, but related: From what you describe you have a hypercoagulative state which is called vte or venous thrombosis episodes. Assuming your eye was a venous occlusion. ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month